Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 48, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jun 6, 2020, 8:37 PM PDT. It took effect at Jun 7, 2020, 5:00 PM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2020, 8:37 PM PDT (03:37 UTC)
- In effect from
- Jun 7, 2020, 5:00 PM PDT
- Expired
- Jun 8, 2020, 8:49 AM PDT
- In force
- 16 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
848 WHUS76 KEKA 070337 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 837 PM PDT Sat Jun 6 2020 PZZ475-071145- /O.NEW.KEKA.SC.Y.0048.200608T0000Z-200608T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 837 PM PDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM SUNDAY TO 3 PM PDT MONDAY... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM Sunday to 3 PM PDT Monday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
283 WHUS76 KEKA 070958 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 258 AM PDT Sun Jun 7 2020 PZZ455-071800- /O.EXB.KEKA.SC.Y.0048.200608T0000Z-200609T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 258 AM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-071800- /O.EXT.KEKA.SC.Y.0048.200608T0000Z-200609T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 258 AM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
012 WHUS76 KEKA 071510 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 810 AM PDT Sun Jun 7 2020 PZZ455-072315- /O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 810 AM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-072315- /O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 810 AM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT TUESDAY... * WHAT...North winds 15 to 20 kt with gusts up to around 25 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
834 WHUS76 KEKA 072115 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 215 PM PDT Sun Jun 7 2020 PZZ455-080515- /O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 215 PM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT PDT MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with local gusts to around 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-080515- /O.CON.KEKA.SC.Y.0048.200608T0000Z-200609T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 215 PM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT TUESDAY... * WHAT...North winds 15 to 20 kt with local gusts to around 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
661 WHUS76 KEKA 080331 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 831 PM PDT Sun Jun 7 2020 PZZ455-081145- /O.CON.KEKA.SC.Y.0048.000000T0000Z-200609T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 831 PM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT MONDAY NIGHT... * WHAT...North winds 15 to 20 kt with local gusts to around 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-081145- /O.CON.KEKA.SC.Y.0048.000000T0000Z-200609T1300Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 831 PM PDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... * WHAT...North winds 15 to 20 kt with local gusts to around 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 5 PM this afternoon to 6 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
631 WHUS76 KEKA 080956 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 256 AM PDT Mon Jun 8 2020 PZZ475-081800- /O.EXT.KEKA.SC.Y.0048.000000T0000Z-200609T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 AM PDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PDT TUESDAY... * WHAT...North winds 15 to 20 kt with local gusts to around 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 7 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-081800- /O.CON.KEKA.SC.Y.0048.000000T0000Z-200609T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 256 AM PDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...North winds 15 to 20 kt with local gusts to around 30 kt and seas 7 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 5 PM this afternoon to midnight PDT Monday night. * IMPACTS...Conditions will be hazardous to small crafts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
708 WHUS76 KEKA 081549 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 849 AM PDT Mon Jun 8 2020 PZZ455-081700- /O.CAN.KEKA.SC.Y.0048.000000T0000Z-200609T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 849 AM PDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ475-081700- /O.CAN.KEKA.SC.Y.0048.000000T0000Z-200609T1400Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 849 AM PDT Mon Jun 8 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 3:05 PM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 3:05 PM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 305 PM PDT Sat Jun 6 2020 .SYNOPSIS...Much cooler temperatures will persist through the weekend, along with widespread showers and a slight chance of thunderstorms for areas north of Cape Mendocino. After a cold Monday morning, warmer and drier conditions will return early next week. && .DISCUSSION...An unseasonably cold upper level trough is beginning to move over northwest California this afternoon accompanied by widespread rain showers across the northern half of the forecast area. The convective nature of the precipitation is apparent in visible satellite imagery, with an extensive field of open cell cumulus present over the waters of the eastern Pacific. Although upstream lightning activity has been sparse through early afternoon, expect thunderstorm potential to trend upward a bit into this evening as modest instability develops mainly across parts of Humboldt, Del Norte, and Trinity Counties. Better forcing will also arrive this evening as a potent jet streak rounding the base of the trough moves over the Mendocino Coast and the Bay Area, placing areas north of Cape Mendocino in a region of favorable upward vertical motion. This coupled with lingering elevated instability should support a slight chance of thunderstorms continuing overnight into early Sunday morning across northern portions of the area. Continuing cold advection characterized by 500 mb temps around -30 C will drive snow levels down to around 4500 feet, which could bring a dusting of snow to some of the higher peaks of interior Humboldt, Del Norte, and Trinity through early Sunday. The cold air mass will also make small hail possible with any thunderstorms that develop, although snow levels will not be low enough to support any accumulation. Total rainfall through Sunday afternoon could approachhalf an inch for parts of northern Humboldt and Del Norte, with Mendocino and Lake Counties receiving little if any precipitation. Showers will linger into Sunday morning and then taper off Sunday afternoon as the trough departs to the east and shortwave ridging quickly builds in behind it. Rapid clearing will lead to very chilly early June temperatures Monday morning, with areas of frost likely over some of the colder interior valleys. The early part of the week will otherwise feature a warming and drying trend for most of the area. A few sprinkles will be possible Monday night into Tuesday and again later in the week across Del Norte County as a couple weak disturbance pass to the north. Ensemble guidance is then hinting at another large scale trough approaching the area towards the end of the week, which could keep our recent trend of wet weekends going for another week. /CB && .AVIATION...Isolated showers associated with a cold low pressure trough have brought VFR for MVFR ceilings to the coastal terminals since late this morning. These conditions are expected to carry overnight and into tomorrow. The chance for isolated thunderstorms will remain into the early morning hours, mostly from northern Humboldt to northern Del Norte counties. Ukiah should remain VFR, however model soundings suggest some low level moisture may work into the valley through the early morning hours. && .MARINE...The waters this afternoon are at the near-term minimum in winds and sea height. Westerly to northwesterly winds and and short period seas will be on the increase overnight, along with a building NW swell. The NW swell will be the dominant wave in the water, and should peak Sunday afternoon in the 7-9 foot range at 10 seconds before slowly subsiding. The steepness of this swell will be close to Small Craft Advisory levels overnight and into Sunday, but the latest guidance holds the worst conditions to the far outer waters. The latest buoy observations will be monitored in the short-term as the swell moves in. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 6, 4:48 AM PDT, 15 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 448 AM PDT Sat Jun 6 2020 CAZ101-102-071200- Coastal Del Norte-Del Norte Interior- 448 AM PDT Sat Jun 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A cold upper trough will bring significant cooling to the interior. Some wet snow showers may occur tonight above 4000 feet. There is a slight chance of thunderstorms late today as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some wet snow showers may continue through Sunday morning above 4000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103>106-071200- Northern Humboldt Coast-Southwestern Humboldt- Northern Humboldt Interior-Southern Humboldt Interior- 448 AM PDT Sat Jun 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A cold upper trough will bring significant cooling to the interior today. Winds will be gusty at times from the west to northwest, primarily over the ridges. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-108-071200- Northern Trinity-Southern Trinity- 448 AM PDT Sat Jun 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A cold upper trough will bring significant cooling to the area. Some wet snow showers may occur tonight and Sunday morning above 4000 feet. Winds will be gusty at times from the west to northwest, primarily over the ridges. Temperatures in the mountains will drop drastically tonight and may reach freezing late tonight with frost possible in the valleys. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Frost will be possible in the valleys again Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109>115-071200- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 448 AM PDT Sat Jun 6 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A cold upper trough will bring significant cooling this weekend. Winds will be blustery at times from the west to northwest, strongest over the ridges. Temperatures in the mountains will drop drastically tonight, though gusty winds may keep temperatures from falling to freezing. Patchy frost will be possible in the interior valleys late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Patchy frost will be possible in the interior valleys again Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Jun 6, 6:09 PM PDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
609 PM PDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 5 E BRIDGEVILLE 40.47N 123.70W
06/06/2020 E0.25 INCH HUMBOLDT CA TRAINED SPOTTER
3-MINUTE HAIL SHOWER WITH HEAVY DOWNPOUR.
SMALLER THAN PEA-SIZED. ELEVATION 2700 FEET.
&&
ADThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 11:52 PM PDT | Special Weather Statement | EKA | Humboldt | 53 min |
| Jun 7, 4:03 AM PDT | Frost Advisory | EKA | Humboldt, Lake, Trinity | 28 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.